Alert archive / Louisiana / Wind Advisories in 2010
Wind Advisory 2, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Jan 15, 2010, 8:37 PM CST for 5 parishes in Louisiana; Pearl River County, Pike County, Walthall County, Mississippi. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2010, 8:37 PM CST (02:37 UTC)
- Expired
- Jan 16, 2010, 12:00 AM CST
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, Pearl River County, MS, Pike County, MS, Walthall County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989 WWUS74 KLIX 160237 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 837 PM CST FRI JAN 15 2010 ...STRONG EAST WINDS AFFECTING SOUTHEAST LOUISIANA AND PARTS OF SOUTHERN MISSISSIPPI... .AN AREA OF LOW HAS DEVELOPED IN THE NORTHWESTERN GULF. IT IS EXPECTED TO TRACK ACROSS THE SOUTHERN LOUISIANA COASTAL WATERS SATURDAY. WITH AN APPROACHING LOW AND A RETREATING HIGH PRESSURE TO THE EAST...THESE FEATURES WILL CREATE LARGE PRESSURE DIFFERENCES AND STRONG SOUTH WINDS OVER SOUTHEAST LOUISIANA...EXTREME SOUTH CENTRAL MISSISSIPPI AND COASTAL MISSISSIPPI. THESE STRONG EASTERLY WINDS WILL CAUSE HAVOC ACROSS THE REGION THROUGH MIDNIGHT. LAZ038>040-056>070-MSZ070-071-077-080>082-160600- /O.NEW.KLIX.WI.Y.0002.100116T0237Z-100116T0600Z/ TANGIPAHOA-WASHINGTON-ST. TAMMANY-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...HAMMOND...PONCHATOULA...BOGALUSA... FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...LACOMBE... PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER... GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE... DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE... CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW... PORT SULPHUR...EMPIRE...YSCLOSKEY...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 837 PM CST FRI JAN 15 2010 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN SLIDELL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. EAST TO NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MILES AN HOUR WITH GUSTS UP TO 40 MILES AN HOUR. THESE WINDS WILL LIKELY SPREAD EAST THROUGH THIS EVENING. WINDS SHOULD DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
050 WWUS74 KLIX 160525 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1125 PM CST FRI JAN 15 2010 ...STRONG EAST WINDS AFFECTING SOUTHEAST LOUISIANA AND PARTS OF SOUTHERN MISSISSIPPI... .AN AREA OF LOW HAS DEVELOPED IN THE NORTHWESTERN GULF. IT IS EXPECTED TO TRACK ACROSS THE SOUTHERN LOUISIANA COASTAL WATERS SATURDAY. WITH AN APPROACHING LOW AND A RETREATING HIGH PRESSURE TO THE EAST...THESE FEATURES WILL CREATE LARGE PRESSURE DIFFERENCES AND STRONG SOUTH WINDS OVER SOUTHEAST LOUISIANA... EXTREME SOUTH CENTRAL MISSISSIPPI AND COASTAL MISSISSIPPI. THESE STRONG EASTERLY WINDS WILL CAUSE HAVOC ACROSS THE REGION THROUGH SATURDAY MORNING. LAZ040-059>070-MSZ080>082-161000- /O.NEW.KLIX.HW.W.0001.100116T0600Z-100116T1000Z/ /O.CON.KLIX.WI.Y.0002.000000T0000Z-100116T0600Z/ ST. TAMMANY-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 1125 PM CST FRI JAN 15 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN SLIDELL HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM CST SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. EAST TO NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MILES AN HOUR WITH GUSTS UP TO 50 MILES AN HOUR. WINDS SHOULD DECREASE SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ LAZ038-039-056>058-MSZ070-071-077-160630- /O.CON.KLIX.WI.Y.0002.000000T0000Z-100116T0600Z/ TANGIPAHOA-WASHINGTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- PIKE-WALTHALL-PEARL RIVER- INCLUDING THE CITIES OF...HAMMOND...PONCHATOULA...BOGALUSA... FRANKLINTON...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE... LUTCHER...GRAMERCY...LAPLACE...RESERVE...MCCOMB...TYLERTOWN... PICAYUNE 1125 PM CST FRI JAN 15 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. EAST TO NORTHEAST WINDS ARE EXPECTED IN THE RANGE OF 20 TO 30 MILES AN HOUR WITH GUSTS UP TO 40 MILES AN HOUR. WINDS SHOULD DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 15, 7:18 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Jan 15, 7:18 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
718 PM CST FRI JAN 15 2010
.UPDATE...
.SOUNDING DISCUSSION...
LIGHT RAINFALL OCCURRED AT LAUNCH...THE ATMOSPHERE IS SATURATED
WITH A PRECIPITABLE WATER VALUE OF 1.19 INCHES. LIGHT TO MODERATE
STRATIFORM RAINFALL CONTINUES TO MOVE ACROSS PORTIONS OF THE CWA.
WINDS ARE OUT OF THE EAST UP TO 5000 FEET AND OUT OF THE SOUTH AND
SOUTHWEST ALOFT.
&&
.PREV DISCUSSION... /ISSUED 337 PM CST FRI JAN 15 2010/
SHORT TERM...
A LARGE AREA OF LIGHT O MODERATE RAIN HAS SPREAD NORTHWARD ACROSS
NEARLY THE SOUTHERN HALF OF THE FORECAST AREA BY MID AFTERNOON.
THIS RAIN WAS OCCURRING IN ADVANCE OF AN UPPER LOW MOVING EASTWARD
OUT OF NORTHERN MEXICO AND AN ASSOCIATED SURFACE CONTINUING TO
DEVELOP OVER THE WESTERN GULF THIS AFTERNOON. A WARM FRONT
EXTENDED FROM THE LOW ACROSS THE NORTH CENTRAL GULF OF MEXICO. TO
THE SOUTH OF THE WARM FRONTAL BOUNDARY...DEW POINTS WERE IN THE
LOWER TO MID 60S.
VERY WET CONDITIONS ARE EXPECTED EARLY IN THE FORECAST PERIOD. THE
MODELS HAVE NOW COME INTO EXCELLENT AGREEMENT WITH THE TRACK OF
THE SURFACE LOW. THE ECMWF...NAM...OPERATIONAL GFS...AND GFS
ENSEMBLE ALL FORECAST THE SURFACE LOW TO MOVE EAST NORTHEAST FROM
THE WESTERN GULF AND PASS ALONG OR JUST OF THE SOUTHEAST
LOUISIANA AND MISSISSIPPI COASTS SATURDAY. THIS TRACK SHOULD KEEP
THE WARM SECTOR AND MOST OF THE CONVECTION...INCLUDING A SLIM
THREAT OF SEVERE THUNDERSTORMS...ACROSS THE COASTAL WATERS. THE
EXCEPTION TO THIS IS LOWER PLAQUEMINES PARISH AND PERHAPS SECTIONS
OF COASTAL MISSISSIPPI WHICH COULD BRIEFLY BE IN THE WARM SECTOR
FOR A PERIOD OF TIME SATURDAY. THE BIGGEST NEWS STORY WITH THIS
EVENT WILL BE THE RAINFALL ASSOCIATED WITH IT. PRECIPITABLE WATER
VALUES APPROACHING 1.75 INCHES...DIFLUENT FLOW ALOFT...AND STRONG
DYNAMICS AS THE UPPER LEVEL LOW APPROACHES AND MOVES ACROSS THE
REGION THROUGH SATURDAY NIGHT WILL RESULT WIDESPREAD MODERATE TO
LOCALLY HEAVY RAINFALL DURING THE PERIOD. RAINFALL AMOUNTS OF TWO
TO THREE INCHES WILL BE COMMON WITH ISOLATED FOUR INCH AMOUNTS
POSSIBLE. THE HEAVIEST RAIN WILL LIKELY BE LOCATED ACROSS THE
COASTAL SECTIONS OF THE FORECAST AREA. THE GOOD NEWS IS THAT THIS
RAINFALL WILL BE SPREAD OUT ACROSS A 24 TO 36 HOURS PERIOD. AS A
RESULT...SIGNIFICANT FLOODING IS NOT EXPECTED WITH FLASH FLOOD
GUIDANCE VALUES GENERALLY RUNNING BETWEEN FOUR AND FIVE INCHES FOR A
6 HOUR PERIOD NOW. HOWEVER...URBAN FLOODING AND PONDING OF WATER
ON ROADWAYS AND LOW LYING AREAS WILL CERTAINLY BE POSSIBLE AT
TIMES...PRIMARILY LATE TONIGHT AND DURING THE DAY SATURDAY. DRIER
AIR WILL BEGIN TO WORK ITS WAY INTO THE REGION LATER SATURDAY
NIGHT AS THE UPPER SYSTEM AND ASSOCIATED SURFACE LOW PULL OFF TO
THE NORTHEAST BRINGING AN END TO THE RAIN. MUCH BETTER CONDITIONS
WILL PREVAIL DURING THE LAST DAY OF THE WEEKEND...HOWEVER
CONSIDERABLE CLOUDINESS WILL LIKELY PERSIST THROUGH AT LEAST THE
FIRST HALF OF THE DAY SUNDAY BEFORE MUCH IN THE WAY OF CLEARING
TAKES PLACE. 11
LONG TERM...
THE NEW WORK WEEK WILL BEGIN ON A QUIET NOTE WITH A MORE OR LESS
ZONAL FLOW ALOFT PREVAILING ACROSS MUCH OF THE CENTRAL AND EASTERN
CONUS. TEMPERATURES DURING THE PERIOD WILL BE RELATIVELY MILD
WITH HIGHS AND LOWS SLIGHTLY ABOVE NORMAL. A COUPLE OF SHORT WAVE
TROUGHS QUICKLY MOVING OUT OF THE WESTERN U.S. AND ACROSS THE
CENTRAL CONUS WILL BRING US OUR NEXT CHANCE FOR SHOWERS AND A FEW
THUNDERSTORMS DURING THE MIDDLE AND LATTER PART OF THE UPCOMING
WORK WEEK. 11
AVIATION...
ELEVATED NORTHEAST WINDS WILL PERSIST THROUGH THE PERIOD BUT BECOME
MORE NORTH LATE IN THE DAY TOMORROW. CONDITIONS WILL CONTINUE TO
DETERIORATE THIS EVENING AS AN AREA OF LOW PRESSURE TRACKS ACROSS
THE NORTHERN GULF TOWARDS THE AREA. EXPECT LIGHT TO MODERATE RAIN
THROUGH MUCH OF THE NIGHT WITH MORE PERSISTENT MODERATE TO HEAVY
RAIN TOMORROW AFTER SUNRISE. CIGS WILL BEGIN LOWERING TO MVFR THIS
EVENING WITH IFR BY MORNING. LIFR VIS WILL BE POSSIBLE DURING
HEAVIER RAIN. 12
MARINE...
HAVEN/T MADE TOO MANY CHANGES TO MARINE FORECAST. SURFACE LOW OVER
NORTHERN MEXICO NEAR SOUTHERN TX WILL TRACK ACROSS THE NORTHWESTERN
GULF AND THROUGH THE LA/MS COASTAL WATERS. WINDS WILL CONTINUE TO
INCREASE AS THE LOW APPROACHES AND PRESSURE GRADIENT INCREASES.
STILL EXPECTING A PEAK OF 20 TO 30 KNOTS NEAR SUNRISE SATURDAY.
CURRENT THINKING IS SMALL CRAFT ADVISORY IN EFFECT WILL SUFFICE AS
OPPOSED TO ANYTHING GALE RELATED. MODELS HAVE COME INTO BETTER
AGREEMENT THAT THE LOW WILL TRACK CLOSE TO SOUTHERN PLAQUEMINES
PARISH AND TURN NORTHEASTWARD TOWARDS THE AL COAST. HAVE EXTENDED
SMALL CRAFT ADVISORY FOR COASTAL WATERS THROUGH SATURDAY NIGHT.
OTHER IMPACT...THUNDERSTORMS EAST OF THIS LOW ALONG THE ASSOCIATED
WARM FRONT WILL HAVE THE POTENTIAL TO BECOME SEVERE. 12
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 46 53 43 56 / 80 100 70 10
BTR 48 54 43 57 / 90 100 60 10
ASD 47 58 45 57 / 90 100 70 10
MSY 51 59 46 57 / 100 100 60 10
GPT 51 61 46 56 / 80 100 70 10
PQL 47 61 45 56 / 80 100 70 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM CST SATURDAY FOR GMZ530.
SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR GMZ550-555-570-
575.
MS...NONE.
GM... SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR GMZ555-570-575.
&&Hazardous weather outlook, Jan 15, 11:00 AM CST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST FRI JAN 15 2010 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-161400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1100 AM CST FRI JAN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS NORTH MEXICO WILL CONTINUE TO RESULT IN THE DEVELOPMENT AND DEEPENING OF A SURFACE LOW PRESSURE SYSTEM OVER THE WEST GULF OF MEXICO. AS THIS SURFACE LOW BEGINS TO MOVE OFF TO THE EAST NORTHEAST...WINDS WILL INCREASE TO MODERATE LEVELS LATER TODAY INTO TONIGHT. SOME INCREASE IN TIDE LEVELS WILL BE NOTED...PARTICULARLY DURING THE HIGH TIDE PORTION OF THE TIDAL CYCLE TONIGHT. SOME MINOR COASTAL FLOODING MAY OCCUR AT HIGH TIDE. RAIN WILL DEVELOP IN THE GULF AND SPREAD NORTHWARD THROUGH THIS EVENING AND OVERNIGHT. RAINFALL MAY BECOME HEAVY AT TIMES. THUNDERSTORMS ARE NOT EXPECTED OVER LAND AREAS THROUGH TONIGHT...BUT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS AND TIDAL LAKES FOR INCREASING WINDS AND BUILDING SEAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE GULF LOW PRESSURE SYSTEM IS EXPECTED TO PASS ALONG THE LOUISIANA AND MISSISSIPPI COASTS...KEEPING ANY SEVERE THUNDERSTORM THREAT LIMITED TO THE NEAR COASTAL WATERS. IF THE TRACK OF THE LOW PRESSURE SYSTEM IS FARTHER NORTH INTO SOUTHEAST LOUISIANA...THEN THERE MAY BE A WINDOW OF SLIGHT RISK FOR TORNADOES AND DAMAGING WINDS ALONG THE MISSISSIPPI COAST AND EXTREME SOUTHEAST LOUISIANA PARISHES SATURDAY. RAINFALL IS EXPECTED TO BE WIDESPREAD WITH STORM TOTAL ACCUMULATIONS OF 2 TO 4 INCHES POSSIBLE THROUGH SATURDAY NIGHT WITH THE HEAVIEST AMOUNTS MORE LIKELY IN COASTAL AREAS. SOME PONDING OF WATER IN LOW LYING AND POORLY DRAINED AREA MAY OCCUR... BUT SIGNIFICANT FLOODING IS NOT ANTICIPATED AT THIS TIME. MARINE HAZARDS... SMALL CRAFT ADVISORIES ARE IN EFFECT FOR SATURDAY. IN THE MARINE AREAS...THUNDERSTORMS IN SQUALLS ARE POSSIBLE WITH GALE FORCE GUSTS AND LOCALLY ROUGH SEAS LATE THIS AFTERNOON THROUGH SATURDAY LATE AFTERNOON. AFTER THUNDERSTORMS MOVE OUT OF THE AREA...THERE IS A POTENTIAL OF STRONG GUSTS UPWARDS TO 50 KNOTS AS VERY DRY AIR ALOFT GETS TRANSPORTED TO THE WATER SURFACE SATURDAY EVENING. THIS CONDITION WILL BE CLOSELY MONITORED AND SPECIAL MARINE WARNINGS MAY BE REQUIRED FOR NON-THUNDERSTORM WINDS SATURDAY EVENING. RIVER FLOODING... THE ATCHAFALAYA RIVER AT MORGAN CITY WILL REMAIN ABOVE FLOOD STAGE THROUGH THURSDAY. EXPECTED RAINFALL FRIDAY AND SATURDAY WILL CAUSE RISES ALONG MANY OF THE AREA RIVERS. REFER TO LATER RIVER FLOOD STATEMENTS AND RIVER STAGES TO CHECK THE STATUS OF RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jan 15, 8:17 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 817 PM CST FRI JAN 15 2010 LAZ037>040-050-MSZ069>071-077-080-160300- AMITE-HANCOCK-LIVINGSTON-PEARL RIVER-PIKE-ST HELENA-ST TAMMANY- TANGIPAHOA-WALTHALL-WASHINGTON- 817 PM CST FRI JAN 15 2010 ...BRIEF STRONG WINDS FOR PARTS OF SOUTHERN MISSISSIPPI AND EAST CENTRAL LOUISIANA... NORTHEAST WINDS ARE EXPECTED TO INCREASED TO 20 TO 30 MILES AN HOUR WITH GUSTS UP TO 35 MILES AN HOUR FOR A BRIEF PERIOD ACROSS EXTREME SOUTH CENTRAL MISSISSIPPI AND EAST CENTRAL LOUISIANA NORTH OF LAKE PONTCHARTRAIN. WINDS SHOULD DECREASE AFTER 9 PM. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THESE STRONG WINDS.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 10:01 PM CST | Special Marine Warning | LIX | 59 min | |
| Jan 15, 11:24 PM CST | Gale Warning | LIX | 4 hr | |
| Jan 15, 11:25 PM CST | High Wind Warning | LIX | Saint Bernard | 5 hr |
| Jan 16, 8:13 AM CST | Special Marine Warning | LIX | 62 min | |
| Jan 16, 2:26 PM CST | Dense Fog Advisory | LIX | Saint Bernard, Saint John the Baptist | 9 hr |
| Jan 16, 2:26 PM CST | Marine Dense Fog Advisory | LIX | 9 hr | |
| Jan 16, 10:27 AM CST | Wind Advisory | LIX | 4 hr |
Nearby
Wind Advisories in Louisiana, 2010Wind Advisories in Mississippi, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.